Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 54, NWS Amarillo, TX

April 26, 20154 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 26, 2015, 4:11 PM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2015, 4:11 PM CDT (21:11 UTC)
Expired
Apr 26, 2015, 5:05 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 57 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3374 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 26, 2:59 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT SUN APR 26 2015

.DISCUSSION...
UPPER LEVEL LOW OVER SOUTHERN NEW MEXICO WILL SLOWLY MOVE EAST
NORTHEAST ACROSS WEST TEXAS AND INTO WESTERN OKLAHOMA BY TUESDAY
MORNING. SEVERAL BOUNDARIES ACROSS THE SOUTHWEST TEXAS PANHANDLE
SHOULD HELP DEVELOP CONVECTION. SEVERAL UPPER LEVEL MINOR VORT MAXES
WILL ALSO ROTATE NORTHEAST FROM THE UPPER LOW THIS AFTERNOON AND
OVERNIGHT. UPPER LEVEL DIFFLUENCE WILL ALSO BE PRESENT OVER THE
PANHANDLES. WITH ALL OF THIS IN MIND...BELIEVE THAT THE PANHANDLES
MAY SEE SOME SEVERE THUNDERSTORMS...BUT ALSO HEAVY RAIN WILL BE A
THREAT. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH OVER
ABOUT THE EASTERN HALF OF THE PANHANDLES VALID FROM NOW THROUGH
MONDAY AFTERNOON. THIS AREA STANDS THE BEST CHANCE OF HEAVY RAIN-
PRODUCING THUNDERSTORMS. THE RAIN WILL SLOWLY DECREASE MONDAY NIGHT
INTO TUESDAY MORNING AS THE UPPER LOW PULLS AWAY FROM THE
PANHANDLES.

THE PANHANDLES WILL DRY OUT AND WARM UP THROUGH THE END OF THE
WEEK. A POSITIVELY TILTED UPPER TROUGH WILL TRAVERSE THE PLAINS
WEDNESDAY THROUGH FRIDAY. THERE IS AN OUTSIDE CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTH ON SATURDAY AS A WEAK DISTURBANCE
TRIES TO IMPINGE ON THE UPPER RIDGE.

&&

.HYDROLOGY...
RAINFALL MAY EXCEED FLASH FLOOD GUIDANCE ESPECIALLY IN THE
EASTERN PANHANDLES...SO WILL HAVE TO WATCH FOR THE POSSIBILITY
OF SOME FLOODING ISSUES. WIDESPREAD 1 TO 3 INCHES OF RAIN WITH
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                47  49  37  61  40 /  90  80  30  10  10
BEAVER OK                  46  49  39  65  41 / 100  90  40   5  10
BOISE CITY OK              42  50  35  62  39 / 100  80  10   5   5
BORGER TX                  47  48  40  64  42 /  90  90  30  10  10
BOYS RANCH TX              47  49  37  63  39 /  90  80  20  10   5
CANYON TX                  48  50  38  61  39 /  80  70  30  20  10
CLARENDON TX               51  54  42  62  44 /  80  80  40  20  10
DALHART TX                 44  46  36  62  39 / 100  80  20   5  10
GUYMON OK                  45  48  38  64  40 / 100  90  20   0  10
HEREFORD TX                47  49  38  61  39 /  80  70  20  10   5
LIPSCOMB TX                48  49  41  64  42 / 100  90  50  10  10
PAMPA TX                   47  48  39  61  42 /  90  90  40  10  10
SHAMROCK TX                52  54  43  63  43 /  90  80  50  20  10
WELLINGTON TX              54  56  45  64  44 /  80  80  50  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
     HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...
     ROBERTS...WHEELER.

OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

&&

06/15
Hazardous weather outlook, Apr 26, 3:17 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN APR 26 2015

OKZ001>003-TXZ001>020-270830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
317 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS AND HEAVY RAIN WITH LOCALIZED FLOODING OR FLASH FLOODING ARE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND
EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE. SOME
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS. THOUGH THE RISK IS LOW...THERE IS A
POSSIBILITY FOR A TORNADO...MAINLY OVER THE SOUTHERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH MONDAY. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE
EASTERN TEXAS PANHANDLE THROUGH MONDAY. A FEW STRONG THUNDERSTORMS
ARE POSSIBLE WITH SMALL HAIL AND WIND GUSTS NEAR 50 MPH...THOUGH
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. CONTINUED RAIN
MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

GOEHRING

In the hours before

Special weather statement, Apr 26, 3:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT SUN APR 26 2015

TXZ001-002-006-007-262100-
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
308 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SHERMAN...
WESTERN MOORE...NORTHERN HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL
400 PM CDT...

AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
SEDAN TO 10 MILES NORTHEAST OF CHANNING...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  DUMAS...              DALHART...            FOUR WAY...
  CACTUS...             HARTLEY...            WARE...
  TEXLINE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3641 10304 3611 10216 3605 10216 3606 10202
      3603 10194 3563 10196 3599 10305
TIME...MOT...LOC 2008Z 181DEG 14KT 3611 10298 3577 10218

NF
Special weather statement, Apr 26, 4:00 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
400 PM CDT SUN APR 26 2015

TXZ012-017-262200-
POTTER TX-RANDALL TX-
400 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR RANDALL AND POTTER COUNTIES UNTIL
500 PM CDT...

AT 359 PM CDT...STORM SPOTTERS REPORTED STRONG SHOWERS ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF AMARILLO TO 4 MILES SOUTHEAST OF
CANYON...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...             AMARILLO...           UMBARGER...
  PALO DURO CANYON...   LAKE TANGLEWOOD...    BUFFALO LAKE...
  VALLEY DE ORO...      BUSHLAND...           TIMBERCREEK CANYON...

STRONG WINDS WITH THESE SHOWERS WILL OCCUR WITH VERY LITTLE RAIN.
EVEN THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE
EXPECTED. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3479 10165 3480 10214 3561 10216 3560 10164
TIME...MOT...LOC 2100Z 180DEG 24KT 3537 10185 3495 10186

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:06 PM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more25 hr
Apr 26, 3:08 PM CDTSpecial Weather StatementAMAHartley52 min
Apr 26, 3:41 PM CDTSevere Thunderstorm WarningAMAHartley, Moore64 min
Apr 26, 4:00 PM CDTSpecial Weather StatementAMAPotter, Randall60 min
Apr 26, 4:41 PM CDTSevere Thunderstorm WarningAMAMoore64 min
Apr 26, 5:02 PM CDTSpecial Weather StatementAMACarson58 min
Apr 26, 5:18 PM CDTSevere Thunderstorm WarningAMACarson57 min
Apr 26, 5:40 PM CDTAreal Flood AdvisoryAMACarson4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.